Texas, 2007Cold in Texas, November 23, 2007
November 23, 2007 · NWS EWX · 1 event in 1 county or zone
A cold front moved through South Central Texas during the evening of November 21 after a record high was recorded in San Antonio. Below normal temperatures were observed the next two days.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved through South Central Texas during the evening of November 21 after a record high was recorded in San Antonio. Below normal temperatures were observed the next two days.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 22, 11:38 PM CST, 22 minutes earlier.
Area forecast discussion, Nov 22, 11:38 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1138 PM CST THU NOV 22 2007
.AVIATION...
VFR CIGS OVC035-070 WILL PREVAIL. ISOLD TO SCT SHRA/IP AND OCNL TS
CAN BE EXPECTED EAST OF A AQO TO COT LINE THRU 11Z. ISOLD SHRA
WILL REDEVELOP AFTER 02Z. NLY WINDS 5 TO 15 KTS WILL BECOME E TO
SE AFTER 16Z.
&&
.ATTENTION AVIATION INTERESTS...
THE TAF FOR SAN MARCOS AIRPORT (KHYI) WILL BE NIL UNTIL FURTHER
NOTICE...AND EVENTUALLY TERMINATED AFTER ALL PARTIES ARE NOTIFIED
AND COMPUTER SOFTWARE CHANGES MADE. THERE IS NO PRESENT WEATHER
SENSOR AT KHYI...WHICH SUBSTANTIALLY COMPROMISES THE CAPABILITY FOR
AN ACCURATE TAF. WE CURRENTLY ANTICIPATE AN EQUIPMENT UPGRADE AND
THE ADDITION OF AIR TRAFFIC CONTROLLER WEATHER OBSERVATIONS TO ALLOW
TAF SERVICE TO RESUME IN THE NEXT YEAR OR TWO.
&&
.PREV DISCUSSION... /ISSUED 1124 PM CST THU NOV 22 2007/
UPDATE...
SLEET SHOWER MOVED ACROSS KBAZ IN THE LAST 15 MINUTES. SLEET SEEMS
TO BE ASSOCIATED WITH RADAR REFLECTIVITY OF 50DBZ OR HIGHER.
PRODUCTS UPDATED TO ADD MENTION OF BRIEF LIGHT SLEET THRU 3 AM
CST FRIDAY.
PREV DISCUSSION... /ISSUED 1102 PM CST THU NOV 22 2007/
UPDATE...
ELEVATED CONVECTION PRODUCING A FEW LIGHTNING STRIKES FROM SAN
MARCOS TO BASTROP. UPDATED GRIDS TO INCLUDE THUNDER THRU 3 AM
FRIDAY. GRIDS AND TEXT PRODUCTS UPDATED.
PREV DISCUSSION... /ISSUED 824 PM CST THU NOV 22 2007/
UPDATE...
FORGOT TO ADD THAT OVERNIGHT LOW TEMPS HAVE BEEN ADJUSTED UPWARD A
COUPLE OF DEGREES BASED ON CURRENT TRENDS AND THE 18Z MAV MOS
GUIDANCE.
THIS EVENING AN UPPER LEVEL DISTURBANCE MOVING EASTWARD ACROSS
NORTH TEXAS AND WAS ALLOWING ISENTROPIC LIFT TO INCREASE ACROSS
THE EASTERN HALF OF THE CWFA. THIS HAS RESULTED IN ISOLATED TO
SCATTERED LIGHT SHOWERS/SPRINKLES. THE AIRMASS BELOW THE CLOUD
BASES IS STILL VERY DRY SO ANY PCPN PRODUCING A RADAR REFLECTIVITY
OF 25DBZ OR LOWER IS LIKELY NOT REACHING THE GROUND. THIS ACTIVITY
WILL BE EAST OF OUR CWFA BY FRIDAY MORNING. GRIDS AND TEXT
PRODUCTS UPDATED.
PREV DISCUSSION... /ISSUED 537 PM CST THU NOV 22 2007/
AVIATION...
VFR CIGS OVC-BKN050-080 WILL PREVAIL. SOME -SHRA CAN BE EXPECTED
THRU 10Z AND HAVE INDICATED VCSH AT TAF SITES. NLY WINDS 5 TO 15
KTS WILL SLOWLY DECREASE OVERNIGHT AND BECOME E TO SE 5 TO 15 KTS
AFTER 15Z.
PREV DISCUSSION... /ISSUED 314 PM CST THU NOV 22 2007/
DISCUSSION...
MOSTLY CLOUDY...DAMP...AND CHILLY CONDITIONS WILL PERSIST THROUGH
THE NEXT FEW DAYS AS AN UPPER LEVEL LOW DEVELOPS OVER NORTHERN
MEXICO. RAIN CHANCES WILL INCREASE FRIDAY NIGHT AS THE LOW BEGINS
TO MOVE NORTHEAST TOWARD CENTRAL TEXAS. POPS WILL PEAK LATE
SATURDAY AFTERNOON AS THE LOW IS PERCHED JUST WEST OF THE BIG BEND
REGION...AND DECREASE SUNDAY NIGHT AS THE LOW PROGRESSES OVER EAST
TEXAS. DESPITE THE LIKELIHOOD FOR RAIN THROUGH THE WEEKEND...AREA-
WIDE AVERAGE ACCUMULATIONS ARE EXPECTED TO FALL AT OR BELOW 1-1.5
INCHES FOR THE 3-DAY TOTAL. SOME HIGHER TOTALS ARE POSSIBLE,
ESPECIALLY ACROSS THE SOUTHEASTERN PORTIONS OF THE CWA AS THE
ATMOSPHERE IS MORE MOISTURE-LADEN ACROSS THIS REGION. BRIEF SLEET
IS POSSIBLE EARLY SUNDAY MORNING ACROSS THE EDWARDS PLATEAU AND
EXTREME WESTERN HILL COUNTRY. NO ICE ACCUMULATIONS ARE EXPECTED.
AS THE UPPER LOW PUSHES OFF TO THE NORTHEAST LATE SUNDAY...RAIN
CHANCES WILL DECREASE FROM THE WEST. A RETURN OF SOME SUNSHINE IS
EXPECTED ON MONDAY...ALLOWING AFTERNOON TEMPERATURES TO WARM UP
INTO THE MID TO UPPER 60S. MID- TO LONG-RANGE MODELS CONTINUE TO
INDICATE A SLIGHT WARMING TREND UNDER PARTLY CLOUDY SKIES THROUGH
THE MIDDLE OF THE WEEK. SOUTHERLY WINDS THROUGH THE BOUNDARY LAYER
WILL PUSH GULF MOISTURE BACK INTO SOUTH CENTRAL TEXAS DURING THIS
TIME FRAME. MEANWHILE...ANOTHER UPPER LOW WILL BEGIN DEVELOPING
OFF THE COAST OF THE BAJA PENINSULA. THE GFS PULLS THIS SYSTEM
NORTHEAST AND ABSORBS IT INTO THE GREATER FLOW ACROSS NORTHERN
MEXICO. THIS PATTERN WILL BRING ANOTHER CHANCE FOR RAIN ACROSS
SOUTH CENTRAL TEXAS BY THURSDAY. FOR THE TIME BEING...HAVE GONE
CLOSE TO GFS NUMBERS WITH HIGH TEMPS IN THE LOWER 70S AND SLT TO
LOW-END CHC POPS ON THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 39 56 42 44 38 / 20 10 70 90 70
AUSTIN BERGSTROM INTL AIRPORT 39 54 45 47 40 / 20 10 70 90 70
DEL RIO INTL AIRPORT 36 58 45 52 38 / 10 10 40 30 60
SAN ANTONIO INTL AIRPORT 39 57 45 47 38 / 20 10 70 90 70
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
13/04
Hazardous weather outlook, Nov 22, 3:41 PM CST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
341 PM CST THU NOV 22 2007
TXZ171>173-183>194-202>209-217>225-228-231200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
341 PM CST THU NOV 22 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A SLEET AND RAIN MIXTURE IS POSSIBLE OVER PORTIONS OF THE HILL COUNTRY
SATURDAY NIGHT AND SUNDAY MORNING. NO ACCUMULATION IS EXPECTED AT
THIS TIME.
NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Cold/Wind Chill, Bexar
- When
- November 23, 12:00 AM CST to 9:00 AM CST
- Where
- Bexar forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 29.449, -98.520 (the zone’s center; the record gives no point)
A man was found dead outdoors and his death was ruled to be probable hypothermia. His body was shirtless and shoeless when it was discovered. The low temperature that morning was 42 degrees.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Texas, November 23, 20071 death · 1 event
- Winter Weather in Kansas, November 23 to 24, 20072 injured · 18 events
- Winter Weather in Oklahoma, November 23, 20073 injured · $5,000 · 9 events
- Winter Weather in Kansas, November 23 to 24, 200727 events
- Lake-Effect Snow in Ohio, November 23, 2007$25,000 · 1 event
- Winter Weather in Colorado, November 23, 20078 events
- Winter Weather in Utah, November 23, 20072 events
- High Wind in Alaska, November 23 to 24, 200759 kt wind · 2 events
- High Wind in California, November 23 to 24, 200753 kt wind · 2 events
- Winter Storm in Colorado, November 23, 20071 event
- Coastal Flood in Puerto Rico, November 23, 20071 event
- Lake-Effect Snow in Michigan, November 23 to 24, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 66757.